Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 25, 2016, 5:21 PM CDT for Cimarron County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 25, 2016, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 163 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437
WWUS84 KAMA 252221
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT SAT JUN 25 2016
OKZ001-002-252315-
CIMARRON OK-TEXAS OK-
521 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND WEST
CENTRAL TEXAS COUNTIES UNTIL 615 PM CDT...
AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KEYES AND GRIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3669 10193 3650 10229 3650 10241 3660 10251
3690 10214
TIME...MOT...LOC 2220Z 230DEG 15KT 3658 10237
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 4:15 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 25, 4:15 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 415 PM CDT SAT JUN 25 2016 .Discussion... An upper level low is spinning over the Big Bend area. An increase in moisture is seen on water vapor streaming across Southern and Central Texas and creeping into the Texas Panhandle. At the surface, a trough and a weak frontal boundary are converging across Southeastern Colorado/Southwestern Kansas. Scattered thunderstorms will continue developing across that area and into the northwestern portion of Panhandles. Severe potential today will be limited mainly by a lack of deep layer shear, but a few storms could become strong to marginally severe with damaging wind gusts the main threat. Heavy rainfall is also a possibility as storms will be slow moving and should be fairly efficient rainfall producers. Beyond just diurnal influenced convection, chances will linger during the overnight hours with the proximity of the boundary and a slight increase in low-level shear. Beyond the next 24 hours, the forecast remains largely unchanged. The upper level low will remain across West Texas through Monday. Rain chances will remain in the forecast with the proximity of the low, and have kept highest chances favoring diurnal trends. Severe storms still don't appear too likely given the leak of deep layer shear, but the possibility for mainly damaging winds and for locally heavy rainfall will remain. By Monday night and into Tuesday, upper level ridging tries to setup across the western US and puts the Panhandles in a northwesterly flow scenario. This will keep precipitation chances in the forecast through the end of the week. High temperatures will be a bit cooler as the thermal ridge fails to set up as strongly as it has the last few weeks, and also from lingering cloud cover from any precipitation. Elsenheimer && .Preliminary Point Temps/Pops... Amarillo TX 69 89 65 88 67 / 20 50 40 50 40 Beaver OK 71 90 68 91 67 / 40 50 40 30 30 Boise City OK 66 83 63 86 65 / 60 40 30 20 20 Borger TX 71 91 70 90 69 / 20 50 40 40 40 Boys Ranch TX 69 90 66 89 67 / 30 50 30 40 30 Canyon TX 69 92 65 90 66 / 20 40 40 50 40 Clarendon TX 71 89 68 89 68 / 10 40 30 40 50 Dalhart TX 67 87 64 88 65 / 60 50 40 30 30 Guymon OK 69 88 66 89 66 / 50 50 30 30 30 Hereford TX 68 92 64 89 66 / 20 40 40 50 40 Lipscomb TX 71 90 68 89 68 / 20 50 40 40 40 Pampa TX 70 89 66 88 67 / 20 50 50 50 50 Shamrock TX 73 91 69 91 70 / 5 40 30 40 50 Wellington TX 74 92 71 93 71 / 5 40 20 30 50 && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 11/18
Hazardous weather outlook, Jun 25, 3:29 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT SAT JUN 25 2016 OKZ001>003-TXZ001>020-260830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 329 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE NORTHWESTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE. A FEW STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SUNDAY THROUGH FRIDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. HOWEVER...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 5:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 512 PM CDT SAT JUN 25 2016 OKZ001-002-252315- CIMARRON OK-TEXAS OK- 512 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND WEST CENTRAL TEXAS COUNTIES UNTIL 615 PM CDT... AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF KEYES...OR 15 MILES EAST OF BOISE CITY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KEYES...EVA AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3657 10223 3671 10237 3698 10206 3677 10185 TIME...MOT...LOC 2212Z 230DEG 15KT 3670 10224 SCHNEIDER
Special weather statement, Jun 25, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT SAT JUN 25 2016
OKZ001-002-252315-
CIMARRON OK-TEXAS OK-
521 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND WEST
CENTRAL TEXAS COUNTIES UNTIL 615 PM CDT...
AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KEYES AND GRIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3669 10193 3650 10229 3650 10241 3660 10251
3690 10214
TIME...MOT...LOC 2220Z 230DEG 15KT 3658 10237
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:50 PM CDT | Special Weather Statement | AMA | Dallam | 40 min |
| Jun 25, 5:12 PM CDT | Special Weather Statement | AMA | Cimarron | 63 min |
| Jun 25, 5:55 PM CDT | Special Weather Statement | AMA | Texas | 50 min |
| Jun 25, 6:20 PM CDT | Special Weather Statement | AMA | Cimarron | 40 min |
| Jun 25, 6:44 PM CDT | Special Weather Statement | AMA | Cimarron | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.